Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 102, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 10, 2011, 7:39 PM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2011, 7:39 PM EDT (23:39 UTC)
- Expired
- Aug 10, 2011, 8:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 17 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 11.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
445 WUUS51 KBOX 102339 SVRBOX MAC005-021-023-110030- /O.NEW.KBOX.SV.W.0102.110810T2339Z-110811T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 739 PM EDT WED AUG 10 2011 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS... NORTHERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS... THIS INCLUDES THE CITY OF TAUNTON... SOUTHWESTERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS... * UNTIL 830 PM EDT * AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTON...OR NEAR ATTLEBOROUGH...AND WAS MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE...EASTON...DIGHTON... BERKLEY...RAYNHAM...WEST BRIDGEWATER...FREETOWN...BRIDGEWATER... EAST BRIDGEWATER...LAKEVILLE...MIDDLEBOROUGH...HALIFAX... PLYMPTON...CARVER...ROCHESTER AND KINGSTON. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW... INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID FLOODED ROADS. && LAT...LON 4200 7069 4169 7080 4187 7128 4209 7122 TIME...MOT...LOC 2339Z 284DEG 26KT 4194 7116 $$ DOODY
1 follow-up statement
890 WWUS51 KBOX 110005 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 805 PM EDT WED AUG 10 2011 MAC021-110015- /O.CAN.KBOX.SV.W.0102.000000T0000Z-110811T0030Z/ NORFOLK MA- 805 PM EDT WED AUG 10 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NORFOLK COUNTY IS CANCELLED... LAT...LON 4181 7112 4205 7102 4200 7069 4169 7080 TIME...MOT...LOC 0005Z 284DEG 26KT 4189 7092 $$ MAC005-023-110030- /O.CON.KBOX.SV.W.0102.000000T0000Z-110811T0030Z/ PLYMOUTH MA-BRISTOL MA- 805 PM EDT WED AUG 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR CENTRAL BRISTOL AND SOUTHWESTERN PLYMOUTH COUNTIES IN SOUTHEAST MASSACHUSETTS... AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDDLEBOROUGH...OR 9 MILES EAST OF TAUNTON...MOVING EAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HALIFAX...PLYMPTON...CARVER...ROCHESTER AND KINGSTON LAT...LON 4181 7112 4205 7102 4200 7069 4169 7080 TIME...MOT...LOC 0005Z 284DEG 26KT 4189 7092 $$ DOODY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:55 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 10, 4:55 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
455 PM EDT WED AUG 10 2011
.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS THE REGION THIS EVENING...BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BRING DRY
AND PLEASANT WEATHER THURSDAY INTO SATURDAY. A COMPLEX WEATHER
SYSTEM MAY TRY TO RIDE UP THE EASTERN SEABOARD SUNDAY...POSSIBLY
BRINGING LOW PRESSURE TOWARD THE REGION MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STARTING TO SEE SPOTTY CONVECTION DEVELOP ACROSS THE CENTRAL CT
VALLEY AT 20Z HEADING E. OTHERWISE...MAINLY MOSTLY SUNNY SKIES
THROUGH MOST OF THE REGION...WITH OCCASIONAL CLOUDINESS LINGERING
ALONG THE E COAST ALONG WITH ONSHORE WINDS.
SHORT RANGE MODELS SHOWING A RATHER STRONG H5 SHORT WAVE MOVING E
OUT OF THE EASTERN LAKES EARLY TONIGHT. ONLY PROBLEM NOTED IS THE
TIMING OF THIS SYSTEM. SOME CONVECTION POPPING ACROSS E NY STATE
WHICH WILL SHIFT E...BUT THE MAIN ACTION MAY HOLD OFF UNTIL AFTER
02Z. NAM 12KM MODEL SHOWING MAIN SHORT WAVE MOVING IN AROUND 04Z.
BEST INSTABILITY AND SHEAR ACROSS THE REGION...BUT NO LIFT TO SPEAK
OF UNTIL THE SHORT WAVE ARRIVES.
NOTING CAPES AROUND 1000-1500 J/KG ACROSS CENTRAL AND WESTERN MA/N
CT/N RI WHERE A COUPLE OF CELLS HAVE DEVELOPED. ALSO...NOTING BULK
SHEAR FROM THE W-SW AT 35-40 KT...SO PRETTY GOOD INSTABILITY IN
PLACE. SOMEWHAT LOW PW/S...AROUND 1 TO 1.3 INCHES...BUT STILL COULD
SEE SOME BRIEF HEAVY DOWNPOURS WITH ANY SHOWERS OR STORMS.
ALSO CONTINUE TO SEE WEAK BACK DOOR COOL FRONT THAT WORKED ACROSS E
MA...GENERALLY RUNNING W OF KLWM-NEAR KBED-W OF KPYM WITH LIGHT E-NE
WINDS. ALSO NOTING FRONT ON THE EASTERN EDGE OF GROUND CLUTTER
PATTERN ON KBOX 88D. IF ANY CONVECTION DOES MAKE IT FAR ENOUGH
E...THIS COULD BE A FOCUS TO REIGNITE SHOWERS OR STORMS.
BIG QUESTION NOW WILL BE TIMING OF SHORT WAVE AND ANY PRECIP WITH
IT. WILL BE MONITORING CLOSELY.
DOES APPEAR THAT ANY CONVECTION MAY FALL APART AS IT SHIFTS E INTO
MORE STABLE AIRMASS ACROSS E MA...POSSIBLY AROUND OR AFTER 06Z.
SHORT WAVE CONTINUES TO MOVE THROUGH...PUSHING OFF THE COAST BY 12Z.
COOLER AND DRIER AIR WILL ARRIVE W WINDS. EXPECT SKIES TO BECOME
PARTLY CLOUDY AND TEMPS TO FALL BACK TO THE MID AND UPPER 50S ACROSS
THE HIGHER TERRAIN OF S NH/W MA...RANGING TO THE LOWER-MID 60S ALONG
THE IMMEDIATE COAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
LARGE HIGH PRES ACROSS THE OHIO VALLEY WILL BRING MOSTLY SUNNY SKIES
AND DRY...SEASONABLE CONDITIONS. EXPECT SOME DIURNAL CLOUDS DEVELOP
WELL INLAND...BUT WILL BE A VERY PLEASANT DAY. DEWPTS WILL CONTINUE
TO FALL THROUGH THE 50S DURING THE DAY.
EXPECT DAYTIME HIGHS IN THE MID 70S TO LOWER 80S.
THURSDAY NIGHT...
THE HIGH WILL CONTINUE TO SLOWLY SETTLE TOWARD THE REGION...SO
EXPECT LIGHT WINDS AND MOSTLY CLEAR SKIES. LOWS WILL DROP THROUGH
THE 50S...AND COULD EVEN SEE SOME READINGS DROP TO THE UPPER 40S
ACROSS THE HIGHER TERRAIN WELL INLAND...RANGING TO THE LOWER 60S
ALONG THE IMMEDIATE COAST.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* DRY AND PLEASANT WEATHER EXPECTED FRI INTO AT LEAST SAT AFTERNOON
* HEAVY SHOWERS LIKELY SOMETIME SUN POSSIBLY EXTENDING INTO MON.
DETAILS...
FRIDAY TO SATURDAY...
A FEW PLEASANT WEATHER DAYS WILL BE ON TAP FOR BOTH FRIDAY AND
SATURDAY AS HIGH PRESSURE BUILDS EASTWARDS AND SPREADS ACROSS
SOUTHERN NEW ENGLAND. THIS WILL RESULT IN MOSTLY SUNNY SKIES AND MAX
TEMPERATURES IN THE UPPER 70S TO LOWER 80S ACROSS THE REGION. CLOUDS
WILL BEGIN TO INCREASE THROUGHOUT THE DAY ON SATURDAY AS HIGH
PRESSURE CONTINUES TO MOVE EASTWARD OFF THE COAST COMBINED WITH
THE NEXT SYSTEM APPROACHING.
SUNDAY TO WEDNESDAY...
THIS IS THE MAIN FOCUS FOR THE EXTENDED AS THE GFS/ECMWF/GEM ALL
POINT TOWARDS A HEAVY RAIN PRODUCER ACROSS THE AREA. A VERY STRONG
SHORTWAVE FOR THIS TIME OF YEAR WILL MOVE ACROSS THE GREAT LAKES ON
SUNDAY. IN RESPONSE...A SURFACE LOW WILL DEVELOP AND TREK ACROSS THE
NEW ENGLAND COAST. WITH THE STRONG DYNAMICS IN THIS SYSTEM AND PWAT
VALUES NEARING 2 INCHES...CONFIDENCE IS HIGH THAT THE AREA WILL SEE
SOME RAIN BEGINNING SUNDAY AND LASTING TIL AT LEAST MONDAY EVENING
WITH THE HEAVIER RAIN OCCURRING ON SUNDAY NIGHT. THERE IS A CHANCE
THAT LOW CLOUDS AND SHOWERS MAY LINGER BEHIND THE SYSTEM THROUGH
TUESDAY AND WEDNESDAY AS MODELS HAVE BEEN IN DISAGREEMENT ON THE
MOVEMENT AND AMPLIFICATION OF THE UPPER LOW/SHORT WAVE OVER NEW
ENGLAND. DECIDED TO BE MORE CONSERVATIVE AND KEPT A SLIGHT CHANGE OF
POPS IN FOR TUESDAY AND KEEP WEDNESDAY DRY FOR NOW. WILL NEED TO
CONTINUE TO MONITOR THIS POTENTIAL SYSTEM ESPECIALLY FOR SUNDAY
NIGHT FOR HYDROLOGY CONCERNS.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH 00Z...
MODERATE CONFIDENCE. MAINLY VFR CONDITIONS ACROSS THE REGION AT 20Z.
NOTING SCT MVFR CLOUDS ACROSS NE MA/S CENTRAL NH AND ACROSS THE CAPE
WHICH COULD BECOME BROKEN AT TIMES. ONSHORE WINDS WILL CONTINUE
ALONG E COAST INTO THE EVENING. BANDS OF SCT SHOWERS/TSTMS WILL PUSH
ACROSS THE REGION...WITH LOW CHANCE OF HITTING SPECIFIC TERMINAL
SITES. COULD SEE LOCAL BRIEF HEAVY DOWNPOURS...GUSTY WINDS AND
POSSIBLE HAIL WITH MVFR-IFR CONDITIONS.
TONIGHT...
MODERATE CONFIDENCE. LOOKS LIKE SCT SHOWERS/TSTMS WILL PUSH ACROSS
MA/S NH...WITH LOW CHANCE REACHING INTO N CT/RI...THROUGH 04Z-05Z.
MAINLY VFR...BUT WILL SEE BRIEF PERIODS OF MVFR-IFR CIGS/VSBYS IN
ANY PRECIP. WINDS SHIFT TO W-NW AFTER MIDNIGHT WITH DRIER AIR
WORKING IN. THIS WILL ALLOW FOR VFR CONDITIONS AS SKIES BECOME
MOSTLY CLEAR.
THURSDAY...
HIGH CONFIDENCE FOR VFR. MAY SEE SOME DIURNAL CU DEVELOPMENT AT
4-5KFT. W-NW WINDS AROUND 10 KT...GUSTS MAY BRIEFLY GUST UP TO 15-20
KT DURING THE AFTERNOON.
KBOS TERMINAL...
MODERATE CONFIDENCE. MAINLY VFR CONDITIONS. LOW CHANCE OF
SHOWER/TSTM HITTING TERMINAL BETWEEN 00Z-04Z. E-SE WINDS 5-10 KT
WILL SHIFT TO W BY AROUND 04Z-05Z. EXPECT VFR CONDITIONS TO CONTINUE
THROUGH THURSDAY.
THURSDAY NIGHT...
HIGH CONFIDENCE FOR VFR CONDITIONS.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY THROUGH SATURDAY AFTERNOON...
HIGH CONFIDENCE VFR CONDITIONS WILL PREVAIL.
SUNDAY THROUGH MONDAY...
MEDIUM CONFIDENCE THAT A PERIOD OF MVFR-IFR CONDITIONS ARE EXPECTED
IN LOW CLOUDS...FOG PATCHES AND HEAVY RAIN SHOWERS.
&&
.MARINE...
TONIGHT...
SEAS CONTINUE TO RUN AROUND 5 FT ACROSS THE OUTER WATERS THIS
AFTERNOON...WITH 7 FOOT SEAS REPORTED ON THE GULF OF MAINE. E-NE
WINDS CONTINUE AT 20Z...MAINLY TO THE E OF THE WATERS...SO HAVE
EXTENDED THE SMALL CRAFT FOR HAZARDOUS SEAS THROUGH MIDNIGHT. LOW
CONFIDENCE ON TIMING WHEN THE SEAS WILL SUBSIDE...BUT WILL MONITOR
CLOSELY TO EITHER EXTEND OR POSSIBLY END EARLY.
OTHERWISE...EXPECT N-NE WINDS ACROSS THE EASTERN WATERS TO DIMINISH
AND SHIFT TO W DURING THE NIGHT. SCATTERED SHOWERS/TSTMS WILL
APPROACH THE EASTERN WATERS THIS EVENING.
THURSDAY AND THURSDAY NIGHT...EXPECT LIGHT W WINDS AND SEAS BELOW
SMALL CRAFT CRITERIA.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY THROUGH SATURDAY...
HIGH PRESSURE WILL BE BUILDING IN FROM THE WEST ALLOWING FOR BOTH
SEAS AND WIND TO BE BELOW SMALL CRAFT ADV. ALTHOUGH ON
SATURDAY...WITH THE SOUTHWEST FLOW...THE WIND MAY GUSTS UP TO 15 KTS
ALONG THE SOUTH COAST.
SUNDAY THROUGH MONDAY...
WITH THE APPROACHING DYNAMICAL SYSTEM...EXPECT WINDS TO GUSTS UP TO
25 KTS WITH SEAS REACHING 5 TO 8 FT. THEREFORE CONFIDENCE IS HIGH
THAT A SMALL CRAFT ADVISORY MAY BE NEEDED ON SUNDAY AFTERNOON INTO
MONDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
TONIGHT FOR ANZ250-254>256.
&&
SYNOPSIS...DUNTEN/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...DUNTEN
AVIATION...DUNTEN/EVT
MARINE...DUNTEN/EVTHazardous weather outlook, Aug 10, 7:48 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 748 AM EDT WED AUG 10 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-111200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 748 AM EDT WED AUG 10 2011 HIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EVENING. IF ANY THUNDERSTORMS ARE ABLE TO DEVELOP THERE IS A CHANCE A FEW MAY BECOME SEVERE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WOULD BE LARGE HAIL AND/OR DAMAGING STRAIGHT-LINE WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. ANZ230>237-250-251-254>256-111200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 748 AM EDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE COULD BE AN ISOLATED STRONG THUNDERSTORM LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Aug 10, 4:22 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 422 PM EDT WED AUG 10 2011 MAZ003-004-010>012-102115- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 422 PM EDT WED AUG 10 2011 AT 417 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL 3 MILES NORTHEAST OF GRANBY...OR ABOUT 7 MILES SOUTH OF AMHERST...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...BELCHERTOWN...WARE...HARDWICK... WARREN...WEST BROOKFIELD...NEW BRAINTREE...BROOKFIELD...NORTH BROOKFIELD...OAKHAM...EAST BROOKFIELD AND SPENCER. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4235 7195 4212 7198 4220 7257 4238 7257 DOODY
Special weather statement, Aug 10, 5:28 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 528 PM EDT WED AUG 10 2011 MAZ004-005-012-102215- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 528 PM EDT WED AUG 10 2011 AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL OVER AUBURN...OR ABOUT 4 MILES SOUTH OF WORCESTER... MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...SUTTON...SHREWSBURY...MILLBURY... NORTHBOROUGH...GRAFTON...WHITINSVILLE...WESTBOROUGH... NORTHBRIDGE...UPTON...UXBRIDGE...HOPKINTON...HOPEDALE...MENDON... MILFORD AND ASHLAND. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4228 7138 4206 7156 4215 7198 4235 7195 DOODY
Special weather statement, Aug 10, 6:13 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 613 PM EDT WED AUG 10 2011 MAZ005-012-013-017-018-RIZ001-102315- CENTRAL MIDDLESEX COUNTY MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 613 PM EDT WED AUG 10 2011 AT 612 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL OVER HOPEDALE...OR ABOUT 2 MILES SOUTH OF MILFORD... MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...HOLLISTON...BELLINGHAM... BLACKSTONE...WOONSOCKET...MEDWAY...MILLIS...CUMBERLAND... FRANKLIN...NORFOLK...WRENTHAM...PLAINVILLE...WALPOLE...NORTH ATTLEBOROUGH...FOXBOROUGH...SHARON...ATTLEBOROUGH...MANSFIELD... STOUGHTON...NORTON...EASTON AND BROCKTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4210 7101 4183 7117 4207 7168 4223 7158 DOODY
Special weather statement, Aug 10, 6:31 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 631 PM EDT WED AUG 10 2011 MAZ003-004-NHZ011-015-102330- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 631 PM EDT WED AUG 10 2011 AT 626 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL 3 MILES EAST OF WINCHESTER...OR ABOUT 12 MILES SOUTH OF KEENE...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...RICHMOND...TROY...FITZWILLIAM... WINCHENDON...JAFFREY...RINDGE AND PETERBOROUGH. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4288 7194 4264 7192 4272 7242 4286 7235 DOODY
Special weather statement, Aug 10, 6:42 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 642 PM EDT WED AUG 10 2011 MAZ012-013-017-RIZ001-002-102345- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 642 PM EDT WED AUG 10 2011 AT 636 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL 2 MILES SOUTHEAST OF DOUGLAS...OR ABOUT 11 MILES WEST OF WOONSOCKET...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...UXBRIDGE...MILLVILLE...MENDON... NORTH SMITHFIELD...BLACKSTONE...WOONSOCKET...BELLINGHAM... CUMBERLAND...LINCOLN...FRANKLIN...CENTRAL FALLS...WRENTHAM... PLAINVILLE...NORTH ATTLEBOROUGH AND FOXBOROUGH. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4208 7124 4187 7134 4199 7180 4213 7176 DOODY
Local storm report, Aug 10, 7:26 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
726 PM EDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG CUMBERLAND 41.97N 71.46W
08/10/2011 PROVIDENCE RI AMATEUR RADIO
TREES AND WIRES DOWN ON WRENTHAM ROAD
&&
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:05 AM EDT | Special Marine Warning | BOX | 40 min | |
| Aug 10, 12:38 AM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 10, 12:47 AM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Norfolk, Suffolk | 2 hr |
| Aug 10, 3:49 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 23 hr | |
| Aug 10, 3:53 AM EDT | Areal Flood Warning | BOX | Middlesex | 99 min |
| Aug 10, 3:19 PM EDT | Special Weather Statement | BOX | Hampshire | 56 min |
| Aug 10, 4:22 PM EDT | Special Weather Statement | BOX | Worcester | 53 min |
| Aug 10, 5:28 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
| Aug 10, 6:13 PM EDT | Special Weather Statement | BOX | Norfolk | 62 min |
| Aug 10, 7:04 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Worcester | 41 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.